MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 120805FP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon of a fogarty catheter was found with pinholes.Catheter was opened and prepped in the sterile filed when holes were noticed.There was no patient involvement.A product evaluation was completed with the returned 120805f.The reported event of balloon issue was confirmed.Balloon latex appeared deteriorated.Multiple cracks and tears were evident on balloon latex.Leakage was observed through the tears on the balloon.Both balloon windings were intact.Balloon latex was released from proximal winding to check balloon edges at the tears.The edges did not appear to match at the tears.No other visible damage was observed from catheter body.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.Based on the available information, there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.A capa was previously initiated and used as reference in the evaluation as it addresses the "balloon - latex deterioration" failure for the embolectomy models with a vascupouch packaging.The capa investigation concluded that the root cause is exposure of latex to ozone, which can happen when the pouch packaged device is stored in rooms with high energy ionizing radiation sources that could generate ozone e.G.Fluoroscopy machines, x ray machines, uv lights, hvac sanitation equipment, etc.The storage conditions for these catheters are specified in the ifu.Corrective actions were implemented to address manufacturing non-conformance.The capa resulted into a voluntary field correction action that instructed customers to return any product which has been stored in the same room as high energy ionizing radiation sources which emit ozone.A device history record review was completed and documented that device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco 00610
*  00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
anasco 00610
*   00610
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key19585029
Report Number2015691-2024-04803
Device Sequence Number19706430
Product Code DXE
UDI-Device Identifier00690103205220
UDI-Public(01)00690103205220(17)240719(11)220420(10)64311195
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/19/2024
Device Model Number120805FP
Device Lot Number64311195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown